MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CHE10102030
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint met mdr reporting criteria on 9/6/2017 when analysis revealed the coil was kinked.Conclusion: the device was returned in its packaging hoop.The device was removed from the hoop.The resheathing tool appeared fractured and separated.A dual kink was present approximately 152.5 cm from the proximal end of the device.There were copious amounts of dried blood within the introducer sheath tubing.The device positioning unit (dpu) core wire protruded from the introducer sheath immediately distal to the resheathing tool.The embolic coil appeared kinked and was not straight through the translucent introducer sheath.There was a mass of dried blood at the distal end of the embolic coil.The fracture of the resheathing tool appeared to occur when the tool was positioned near the marker band on the dpu.The fracture appears ductile in nature.The v notch of the resheathing tool was elevated above the surface plane.The v notch surface can be raised if the locking mechanism becomes caught and the sheath is retracted straight back instead of up and at a 45 degree angle from the resheathing tool.This may have caused the resheathing tool to separate if the distal end was held in place as the sheath was retracted.The issue that the device could not be advanced through the microcatheter was confirmed and is likely caused by two factors acting separately or in tandem.Due to the fracture of the resheathing tool, the device cannot be unsheathed properly causing the core wire to protrude from the introducer.In this condition the wire cannot advance through the introducer without resistance.The dried blood also indicates that the device was not adequately flushed, causing the blood to pool in the introducer sheath.The ifu (208535-001) states that if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer to flush the y-connector and verify that fluid exits the slit in the clear portion of the introducer.If friction is still noticed during advancement and retraction verify flush lines are open and properly pressurized.The kink on the device can also be caused when the device is advanced against the blood pooling in the introducer.The kinks did not occur during manufacturing as review of the device history record confirmed there were no kinks on the device.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during aneurysm coil embolization, they tried to insert the helipaq (che10102030/ c28384) coil, but it did not pass through the unspecified microcatheter despite several attempts and during analysis it was found that the coil was kinked.There were no patient adverse events, but the procedure was delay 15 minutes.The procedure was completed with a similar product.It was reported that the device would be returned for analysis.

Brand Name
HELIPAQ 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6847319
Report Number2954740-2017-00251
Device Sequence Number1117349
Product Code HCG
UDI-Device Identifier00878528000624
UDI-Public(01)00878528000624(17)190630(10)C28384
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberCHE10102030
Device Lot NumberC28384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date09/06/2017
Patient Sequence Number1
Patient Age54 YR
Patient Weight59